MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number SU15CN40NSB189S
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the reporter noted the device "lasted till the second week of (b)(6) 2017." customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® custom neonatal and pediatric tracheostomy tube eyelet broke, the tracheostomy tube fell apart, and the tube fell out.The incident was observed by the patient's mother and the home healthcare nurse.The tracheostomy tube was in use for 6-8 weeks before the eyelet broke.It was noted that velcro ties were used to hold the tracheostomy tube in place.The ties were changed once a day after the patient was bathed.The tracheostomy tube was fixed by the patient's mother by "sewing it" to address the issue.No patient injury was reported.See mfr: 3012307300-2017-00581, 3012307300-2017-00582, and 3012307300-2017-00583.

Brand Name
PORTEX® BIVONA® CUSTOM NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6365445
Report Number3012307300-2017-00584
Device Sequence Number13696887
Product Code JOH
UDI-Device Identifier10351688848161
UDI-Public10351688848161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date03/08/2021
Device Catalogue NumberSU15CN40NSB189S
Device Lot NumberGS022240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight15